MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the cannula of a ciaglia blue rhino percutaneous tracheostomy introducer set does not fit over the wire guide.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
Additional information was provided on 13jan2021: it was reported that the cook guidewire could only be placed in the trachea cannula with extreme force.This resulted in delayed placement of the cannula after the newly created tracheostoma was already dilated.The patient was adequately preoxygenated and there was no significant drop in peripheral oxygen saturation.The physician involved in the case noted that an alternative suitable sized cannula could have been used or the patient could have continued to be ventilated via the endotracheal tube.The physician reported that there was no immediate risk.
 
Additional Manufacturer Narrative
A3 - date of event: date of event unknown, as the hospital is unable to provide information on incident dates d4 - lot: lot number unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was clarified on 13jan2021 that a competitor's tracheostomy tube, which is pre-loaded over their guiding catheter, was used with and advanced directly over a cook guide wire from the blue rhino set.The loading dilator and guiding catheter provided in the cook blue rhino set were not used.The report of a cook guide wire not being compatible with a competitor's product has been reassessed and this event has been deemed not reportable as there is no precedence of the malfunction leading to an ae.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11157892
Report Number1820334-2021-00075
Device Sequence Number631011
Product Code JOH
UDI-Device Identifier00827002556249
UDI-Public(01)00827002556249(17)230801(10)13513644
Combination Product (Y/N)N
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberN/A
Device Catalogue NumberC-PTIS-350-HC-G
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/13/2021
01/13/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date01/19/2021
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRACOE VARIO XL TRACHEAL CANNULA